MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII VALGLUS ALIGNMENT GUIDE; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. GII VALGLUS ALIGNMENT GUIDE; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71440012
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after a tka, during spd, the genesis ii valgus alignment guide's pin hole was cross-threaded and would not accept drills through the hole anymore.There was no significant delay since it was noticed after the procedure during sterilization (outside surgery).
 
Additional Manufacturer Narrative
G3, h2,h3 and h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device does not confirm the stated failure mode.The pin holes of the device contain scoring marks and burrs.The device shows signs of extensive use.A functional evaluation of the returned device does not confirm the stated failure mode.The pin holes are nicked, but still function properly.Pins of the proper size were used in the functional and passed through each pin hole with no issue.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII VALGLUS ALIGNMENT GUIDE
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11962373
Report Number1020279-2021-05050
Device Sequence Number1403502
Product Code HRY
UDI-Device Identifier03596010213754
UDI-Public03596010213754
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71440012
Device Catalogue Number71440012
Device Lot Number13KW02671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2021
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1